Alert archive / Pennsylvania / Winter Storm Warnings in 2008
Winter Storm Warning 9, NWS Cleveland, OH
NWS Cleveland, OH issued this winter storm warning at Dec 31, 2008, 4:02 AM EST for Erie County, Pennsylvania. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2008, 4:02 AM EST (09:02 UTC)
- Expired
- Dec 31, 2008, 1:12 PM EST
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 310902 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 402 AM EST WED DEC 31 2008 PAZ002-311715- /O.NEW.KCLE.WS.W.0009.081231T0902Z-090101T0100Z/ SOUTHERN ERIE- INCLUDING THE CITY OF...EDINBORO 402 AM EST WED DEC 31 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER STORM WARNING UNTIL 8 PM THIS EVENING FOR INLAND ERIE COUNTY PENNSYLVANIA SOUTH OF INTERSTATE 90. SNOW WILL ACCUMULATE 4 TO 8 INCHES BY THIS EVENING. NORTHWEST WINDS UP TO 40 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. VISIBILITY WILL BE SIGNIFICANTLY REDUCED AT TIMES. SNOW WILL TRANSITION TO LAKE EFFECT SNOW SHOWERS AND SQUALLS BY THIS AFTERNOON. THE SNOW WILL TAPER OFF TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINTER STORM WARNING HAS BEEN ISSUED FOR HEAVY SNOW AND BLOWING AND DRIFTING SNOW. IF YOU ARE TRAVELING IN THE WARNING AREA, YOU SHOULD USE EXTREME CAUTION AND ALLOW EXTRA TRAVEL TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ011>014-021>023-089-311715- /O.NEW.KCLE.WW.Y.0022.081231T0902Z-081231T2100Z/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL- ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...AKRON...RAVENNA...WARREN...ASHTABULA 402 AM EST WED DEC 31 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MUCH OF NORTHEAST OHIO. SNOW WILL ACCUMULATE 2 TO 6 INCHES BY LATE AFTERNOON WITH THE HIGHEST AMOUNTS IN THE SNOWBELT EAST OF CLEVELAND. NORTHWEST WINDS UP TO 45 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW. SNOW WILL TRANSITION TO LAKE EFFECT SNOW SHOWERS BY THIS AFTERNOON. THE SNOW WILL TAPER TO FLURRIES LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A COMBINATION OF SNOW AND BLOWING SNOW. UNTREATED ROADS MAY BE SNOW COVERED AND SLIPPERY. VISIBILITY WILL BE REDUCED IN BLOWING SNOW. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ PAZ001-003-311715- /O.NEW.KCLE.WW.Y.0022.081231T0902Z-090101T0100Z/ NORTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...MEADVILLE 402 AM EST WED DEC 31 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER WEATHER ADVISORY FOR THE LAKE ERIE LAKE SHORE AND CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA UNTIL 8 PM THIS EVENING. SNOW WILL ACCUMULATE 4 TO 6 INCHES BY THIS EVENING WITH THE HIGHEST AMOUNTS LIKELY OVER THE HIGHER TERRAIN INLAND FROM THE LAKE. NORTHWEST WINDS UP TO 40 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW. SNOW WILL TRANSITION TO LAKE EFFECT SNOW SHOWERS THIS AFTERNOON. THE SNOW WILL TAPER TO FLURRIES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A COMBINATION OF SNOW AND BLOWING SNOW. UNTREATED ROADS MAY BE SNOW COVERED AND SLIPPERY. VISIBILITY WILL BE REDUCED IN BLOWING SNOW. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
2 follow-up statements
000 WWUS41 KCLE 311548 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1048 AM EST WED DEC 31 2008 PAZ002-010000- /O.CON.KCLE.WS.W.0009.000000T0000Z-090101T0100Z/ SOUTHERN ERIE- INCLUDING THE CITY OF...EDINBORO 1048 AM EST WED DEC 31 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. THE LAKE EFFECT SNOW BANDS ARE EXPECTED TO SHIFT FURTHER EAST AND FORCE THE BAND FROM LAKE HURON ACROSS LAKE ERIE TO MOVE INTO ERIE COUNTY PENNSYLVANIA DURING THE AFTERNOON HOURS. SNOW WILL ACCUMULATE 4 TO 8 INCHES BY THIS EVENING. NORTHWEST WINDS UP TO 30 MPH WILL CAUSE BLOWING AND DRIFTING OF THE SNOW. VISIBILITY WILL BE SIGNIFICANTLY REDUCED AT TIMES. THE SNOW WILL TAPER OFF TONIGHT TO SCATTERED SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINTER STORM WARNING HAS BEEN ISSUED FOR HEAVY SNOW AND BLOWING AND DRIFTING SNOW. IF YOU ARE TRAVELING IN THE WARNING AREA... YOU SHOULD USE EXTREME CAUTION AND ALLOW EXTRA TRAVEL TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ011>014-021>023-089-312100- /O.CON.KCLE.WW.Y.0022.000000T0000Z-081231T2100Z/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL- ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...AKRON...RAVENNA...WARREN...ASHTABULA 1048 AM EST WED DEC 31 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE LAKE EFFECT SNOW BANDS WILL CONTINUE TO SHIFT EAST INTO THE REGION AND THE SNOW WILL ACCUMULATE 2 TO 6 INCHES BY LATE AFTERNOON. THE HIGHEST AMOUNTS WILL BE IN THE SNOWBELT EAST OF CLEVELAND. NORTHWEST WINDS UP TO 30 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. THE SNOW WILL TAPER TO FLURRIES LATE THIS AFTERNOON INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A COMBINATION OF SNOW AND BLOWING SNOW. UNTREATED ROADS MAY BE SNOW COVERED AND SLIPPERY. VISIBILITY WILL BE REDUCED IN BLOWING SNOW. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ PAZ001-003-010000- /O.CON.KCLE.WW.Y.0022.000000T0000Z-090101T0100Z/ NORTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...MEADVILLE 1048 AM EST WED DEC 31 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. THE LAKE EFFECT SNOW BANDS ARE EXPECTED TO SHIFT FURTHER EAST AND FORCE THE BAND FROM LAKE HURON ACROSS LAKE ERIE TO MOVE INTO CRAWFORD COUNTY PENNSYLVANIA DURING THE AFTERNOON HOURS. SNOW WILL ACCUMULATE 4 TO 6 INCHES BY THIS EVENING WITH THE HIGHEST AMOUNTS LIKELY OVER THE HIGHER TERRAIN INLAND FROM THE LAKE. NORTHWEST WINDS UP TO 30 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW. THE SNOW WILL TAPER TO FLURRIES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A COMBINATION OF SNOW AND BLOWING SNOW. UNTREATED ROADS MAY BE SNOW COVERED AND SLIPPERY. VISIBILITY WILL BE REDUCED IN BLOWING SNOW. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ LOMBARDY
000 WWUS41 KCLE 311812 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 112 PM EST WED DEC 31 2008 PAZ002-010215- /O.CAN.KCLE.WS.W.0009.000000T0000Z-090101T0100Z/ /O.EXB.KCLE.WW.Y.0022.000000T0000Z-090101T0500Z/ SOUTHERN ERIE- INCLUDING THE CITY OF...EDINBORO 112 PM EST WED DEC 31 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELED. HEAVY LAKE EFFECT SNOW IS NO LONGER EXPECTED. HOWEVER A BAND OF LAKE EFFECT SNOW...CURRENTLY OVER NORTHEAST OHIO...IS EXPECTED TO DRIFT EAST INTO NORTHWEST PENNSYLVANIA AND BECOME STATIONARY LATER THIS AFTERNOON OR EARLY EVENING. LOCAL AMOUNTS OF 3 TO 4 INCHES ARE POSSIBLE WITH THIS BAND BEFORE THE SNOW TAPERS TO FLURRIES OVERNIGHT. IN ADDITION WINDS GUSTING FROM 20 TO 25 MPH WILL CAUSE BLOWING AND DRIFTING OF THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ OHZ011>013-021-022-311915- /O.CAN.KCLE.WW.Y.0022.000000T0000Z-081231T2100Z/ CUYAHOGA-LAKE-GEAUGA-SUMMIT-PORTAGE- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...AKRON... RAVENNA 112 PM EST WED DEC 31 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELED THE WINTER WEATHER ADVISORY. WHILE SCATTERED SNOW SHOWERS WILL CONTINUE...SNOWFALL AMOUNTS SNOWFALL AMOUNTS WILL BE LIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ OHZ014-023-089-PAZ001-003-010215- /O.EXT.KCLE.WW.Y.0022.000000T0000Z-090101T0500Z/ ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE- CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...WARREN...ASHTABULA...ERIE... MEADVILLE 112 PM EST WED DEC 31 2008 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE LAKE EFFECT SNOW BANDS WILL CONTINUE SPREAD ACROSS THE REGION INTO THE EVENING. THE SNOW WILL ACCUMULATE 2 TO LOCALLY 6 INCHES BEFORE TAPERING TO FLURRIES LATE THIS EVENING. NORTHWEST WINDS GUSTING TO 25 MPH WILL CAUSE LOCAL BLOWING AND DRIFTING OF THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A COMBINATION OF SNOW AND BLOWING SNOW. UNTREATED ROADS MAY BE SNOW COVERED AND SLIPPERY. VISIBILITY WILL BE REDUCED IN BLOWING SNOW. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 11:48 PM EST, 4 hours 14 minutes earlier.
Area forecast discussion, Dec 30, 11:48 PM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1148 PM EST TUE DEC 30 2008 .SYNOPSIS... LOW PRESSURE OVER NORTHERN INDIANA WILL MOVE QUICKLY EAST ACROSS NORTHERN OHIO TONIGHT AND TO THE EAST COAST ON WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE SOUTH WEDNESDAY NIGHT AND THURSDAY. A TROUGH WILL CROSS THE AREA FRIDAY MORNING. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... LOW CENTER ACROSS NORTHWEST OHIO AS OF 03Z...POISED TO TRACK EAST ALONG THE TURNPIKE. PRECIP SHIELD A WAYS NORTH OF THE LOW...BUT AS LOW TRACKS INTO PA AND LOCAL AREA GETS ON NORTHWEST SIDE...LIGHT SNOW WILL DEVELOP. TIMING IS SLOWER THAN ORIGINALLY THOUGHT AND HAVE ADJUSTED GRIDS TO REFLECT THIS. ALSO LOWERED SNOW AMOUNTS A TAD. OUTSIDE OF NORTHEAST OHIO...AMOUNTS WILL BE AN INCH OR LESS. MAINTAINED THE 1-3 OH AND 2-4 PA FOR SNOWBELT AREAS. GUSTS STILL APPEAR TO BE UNDER ADVISORY CRITERIA. THEY WILL BE PICKING UP SHORTLY WEST...AROUND MIDNIGHT CENTRAL. ADJUSTED TEMPS SLIGHTLY WITH TRACK OF LOW AND DROPPED SOUTHEAST AREAS ONLY TO MID 20S....ALLOWING THE LOWER 20S TO ONLY PENETRATE NW OHIO AND PA. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... LOW PRESSURE SYSTEM WILL MOVE OFF TO THE EAST DURING THE MORNING HOURS WITH SOME LINGERING SNOW SHOWERS IN THE EAST AND SNOW SHOWERS ENDING IN THE WEST. SKIES WILL ACTUALLY START TO BREAK OUT AND GO PARTLY SUNNY IN THE WEST WITH GENERALLY CLOUDY SKIES IN THE EAST. COLD AIR ADVECTION IN THE WAKE OF THE LOW WILL KEEP HIGH TEMPERATURES COLDER THAN TODAY IN THE LOWER 20S IN THE EAST AND IN THE MID 20S ELSEWHERE....STRUGGLING TO MOVE ALL DAY. WEDNESDAY NIGHT WILL SEE HIGH PRESSURE BUILDING EAST OVER THE REGION AND THIS WILL ALLOW FOR GENERALLY CLEAR SKIES OVER MUCH OF THE REGION AS DRIER AIR PUNCHES INTO THE REGION. THE EXTREME NORTHEAST WILL LIKELY SEE CONTINUING LAKE EFFECT SNOW SHOWER ACTIVITY. LOWS WILL BE COLDER YET AS COLDEST AIR SETTLES IN AND CLEARING TAKES PLACE AND WINDS DIMINISH. GOOD RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO DROP WELL INTO THE TEENS. THURSDAY WILL SEE THE HIGH PRESSURE RETREATING TO THE EAST WHILE LOW PRESSURE MOVES ACROSS THE NORTHERN LAKES. SOME WEAK WARM AIR ADVECTION WILL OCCUR DURING THE DAY THURSDAY AND WE SHOULD SEE A REBOUND IN TEMPERATURES SLIGHTLY DURING THE DAY TO THE UPPER 20S TO AROUND 30 FOR HIGHS. SOME FLURRIES ARE POSSIBLE IN THE NORTHEAST DUE TO SOME LINGERING MORNING LAKE EFFECT. OTHERWISE IT SHOULD BE FAIR WEATHER ELSEWHERE. COLD FRONT APPROACHES THE FORECAST AREA THURSDAY NIGHT AND THIS FEATURE HAS LIMITED MOISTURE ASSOCIATED WITH IT. HOWEVER...THERE APPEARS TO BE ENOUGH LIFT WITH THE BOUNDARY AND MOISTURE THAT ANOTHER ROUND OF SNOW SHOWERS CAN BE EXPECTED SO WILL CONTINUE WITH THE CHANCE POPS THAT PERIOD. TEMPERATURES THROUGH THE PERIOD STILL LOOK COLD AFTER THE BRIEF REBOUND BUT ANOTHER SHOT OF COLD AIR WILL DROP TEMPERATURES AGAIN AS WE MOVE INTO FRIDAY. GUIDANCE TEMPERATURES FROM MOS LOOK RESPECTABLE SO WILL LEAN IN THAT DIRECTION THIS GO AROUND. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FAST ZONAL FLOW WILL CONTINUE THROUGH THE EXTENDED PERIOD. THIS WILL LEAD TO A SERIES OF WEAK SYSTEMS MOVING THROUGH THE FLOW. THE FIRST SYSTEM WILL MOVE THROUGH THE FLOW ON FRIDAY. TEMPS APPEAR COLD ENOUGH FOR SNOW AND PCPN SHOULD OCCUR WITH THE FRONT AS IT MOVES ACROSS THE AREA. SURFACE LOW WILL BE NORTH OF THE FORECAST AREA SO MUCH OF THE SNOW SHOULD REMAIN WITH THE FRONT AND TRANSITION TO LAKE EFFECT AS COLD AIR ADVECTION OCCURS BEHIND THE FRONT. LES SHOULD CONTINUE OVER NW PA/NE OH ON FRIDAY NIGHT AND A PORTION OF SATURDAY AS HIGH PRESSURE BRIEFLY MOVES OVER THE AREA. THE NEXT SYSTEM WILL RAPIDLY APPROACH THE AREA AND SHOULD SPREAD PCPN IN THE FORM OF SNOW OVER THE AREA ON SUNDAY. THIS SYSTEM WILL RAPIDLY MOVE EAST SUNDAY EVENING. 850 MB TEMPS BEHIND THE SYSTEM ARE SIMILAR TO PREVIOUS SYSTEM AND LAKE EFFECT WILL BE POSSIBLE ON MONDAY IF MODELS ARE CORRECT WITH THE AMOUNT OF COLD AIR. THE THIRD SYSTEM OF THE EXTENDED FORECAST PERIOD WILL PUSH UP FROM THE SOUTH ON TUESDAY. STRONG WARM AIR ADVECTION IN ADVANCE OF THIS LOW WILL BRING A BRIEF PERIOD OF SNOW THAT WILL CHANGE TO RAIN LATER IN THE DAY. 850 MB TEMPS RAISE WELL ABOVE 0C TUESDAY NIGHT WHICH WILL CHANGE MOST OF THE PCPN TO RAIN. && .AVIATION /04Z WEDNESDAY THROUGH SUNDAY/... CLIPPER STORM SYSTEM WILL PASS ACROSS NORTHERN OHIO TONIGHT AND REACH NORTHWESTERN PENNSYLVANIA AROUND SUNRISE. SURFACE LOW WAS LOCATED NORTH OF KMFD AT 04Z WITH SOUTHEAST WINDS AHEAD OF THE LOW. SNOW SHOULD BEGIN TO SPREAD ACROSS NORTHERN OHIO FROM WEST TO EAST AFTER 07Z. MAY SEE A QUICK BURST OF SNOW ON THE NORTHWEST SIDE OF THE SURFACE LOW AS IT PASSES. THIS MAY BRING VISIBILITIES AND CEILINGS DOWN TO IFR CONDITIONS FOR A COUPLE HOURS. KERI WILL SEE THE LONGEST DURATION OF IFR CONDITIONS AS SOME LAKE EFFECT SNOWS DEVELOP IN THE WAKE OF THE LOW. MINOR SNOW ACCUMULATIONS ARE LIKELY. ANY SNOWFALL WILL BE BLOWN AROUND WITH WINDS EXPECTED TO INCREASE FROM THE NORTHWEST. GUSTS OF 35 TO 40 KNOTS WILL BE POSSIBLE. OUTLOOK...VFR CONDITIONS RETURN WEDNESDAY NIGHT AND PERSIST THROUGH THURSDAY. NON-VFR WEATHER EXPECTED FRIDAY WITH A CLIPPER BUT IMPROVING CONDITIONS LIKELY BY SATURDAY UNDER HIGH PRESSURE. MVFR CONDITIONS ARE EXPECTED AGAIN ON SUNDAY WITH ANOTHER CLIPPER SYSTEM. && .MARINE... LOW PRESSURE WILL PASS TO THE SOUTH OF THE LAKE TONIGHT SO E FLOW WILL BECOME N TO NW BEHIND THE LOW. WINDS WILL PICK UP LATE TONIGHT BUT TO 30 KNOTS SHOULD HOLD. WINDS WILL DIMINISH ON WED WITH RELATIVELY LIGHT FLOW THURSDAY AS A SURFACE RIDGE MOVES ACROSS THE LAKE. ANOTHER LOW WILL PASS TO THE NORTH ON FRIDAY WITH A FRONT/TROUGH MOVING ACROSS THE LAKE. THIS WILL CAUSE WINDS TO BECOME NW AGAIN. A TROUGH WILL LINGER OVER THE LAKE SATURDAY BUT HIGH PRESSURE WILL RETURN FOR SUNDAY. SMALL CRAFT CONDITIONS LIKELY TILL THE RIDGE ARRIVES LATE TOMORROW NIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR LEZ142>149. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY/OUDEMAN SHORT TERM...LOMBARDY LONG TERM...GARNET AVIATION...MULLEN MARINE...KUBINA
Hazardous weather outlook, Dec 30, 6:14 AM EST, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 614 AM EST TUE DEC 30 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-311115- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 614 AM EST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SNOW IS EXPECTED TONIGHT...MAINLY ALONG AND NORTH OF THE TURNPIKE. ACCUMULATIONS WILL BE LIGHT...GENERALLY AN INCH OR TWO AT MOST BUT SOME SECTIONS OF EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA COULD GET 2 TO 4 INCHES OF SNOW BY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ADDITIONAL INCHES OF SNOW AS WELL AS BLOWING SNOW IS EXPECTED ACROSS THE SNOWBELT OF EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-311115- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 614 AM EST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS ARE POSSIBLE LATE TONIGHT INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A GALE IS POSSIBLE EARLY WEDNESDAY MORNING. A GALE IS ALSO POSSIBLE AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 4:02 AM EST | Winter Weather Advisory | CLE | Crawford, Erie | 20 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.